Flood, Calhoun
- When
- June 12, 3:00 AM CST to June 15, 4:00 AM CST
- Where
- Calhoun forecast zone
- Property damage
- $25,000
- Crop damage
- $10,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.385, -94.640 (the zone’s center; the record gives no point)
Heavy rainfall occurred over the upper reaches of the Raccoon River during the first two weeks of the month. Some minor flooding occurred with the river rising to a couple of feet over flood stage.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Heavy rainfall occurred over the upper reaches of the Raccoon River during the first two weeks of the month. Some minor flooding occurred with the river rising to a couple of feet over flood stage. Damage was limited to agricultural and low land flooding for the most part.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 11, 8:16 PM CST, 6 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 916 PM CDT SAT JUN 11 2005 .DISCUSSION... MINOR CHANGES TO GOING FORECAST TO INCLUDE ISOLATED SHOWERS UNTIL 1 AM ALONG THE COLD FRONT EXTENDING FROM OMA-DNS-EST. INSTABILITY IS MARGINAL WITH ONLY ABOUT 400 J/KG CAPE...BUT A LOCAL LIGHTNING STRIKE IS ALSO POSSIBLE. ASIDE FROM LOW-LEVEL CONVERGENCE...NOT A LOT FORCING THIS BAND OF SHOWERS SO IT IS EXPECTED TO DISSIPATE WITH NIGHTTIME COOLING. ALSO MONITORING MID CLOUD AND CONVECTIVE DEVELPMENT IN ERN KS...BUT THIS IS EXPECTED TO LIFT NORTHEAST AND ALSO WEAKEN AS COLD FRONT SLIDES EAST. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && JUNGBLUTH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1115 PM CDT SAT JUN 11 2005 IAZ004-005-015-023-024-033>035-044>047-057>059-070>072-081-082- 092-093-121100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 1115 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MID IOWA ALONG AND WEST OF INTERSTATE 35. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR OVER WESTERN IOWA TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED NON-SEVERE THUNDERSTORMS WILL OCCUR SOUTH OF INTERSTATE 80 DURING THE DAY SUNDAY. THUNDERSTORMS WILL BECOME WIDESPREAD SUNDAY NIGHT INTO MONDAY. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG WINDS...ESPECIALLY SOUTH OF INTERSTATE 80. IN ADDITION...HEAVY RAINFALL AND POSSIBLE FLOODING WILL BE A THREAT. MOST OF THE STORMS SHOULD BE EAST OF THE AREA MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY. IAZ006-007-016-017-025>028-036>039-048>050-060>062-073>075- 083>086-094>097-121100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER- POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO- DECATUR-WAYNE-APPANOOSE-DAVIS- 1115 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MID IOWA ALONG AND EAST OF INTERSTATE 35. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED NON-SEVERE THUNDERSTORMS WILL OCCUR SOUTH OF INTERSTATE 80 DURING THE DAY SUNDAY. THUNDERSTORMS WILL BECOME WIDESPREAD SUNDAY NIGHT INTO MONDAY. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG WINDS...ESPECIALLY SOUTH OF INTERSTATE 80. IN ADDITION...HEAVY RAINFALL AND POSSIBLE FLOODING WILL BE A THREAT. MOST OF THE STORMS SHOULD BE EAST OF THE AREA MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY.
The national radar mosaic for the moment the first event began.
6 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454456, 5454457, 5454458, 5454459, 5454460, 5454461.